why doese you BS go up when your getting ready for bed

By jimmuel Latest Reply 2011-10-28 15:43:28 -0500
Started 2011-10-27 12:17:35 -0500

my BS go's to 225 to 295 when I take my blood sugar at 11 pm.an take night time meds an insuline,so I have to take two differant shots.doese anyone have this same problem.I only eat thirty carbs a meal an dont snack.frustrated

8 replies

lifedriver 2011-10-28 12:44:39 -0500 Report

You must be carful with any of the sugar substitues. Sugar alcohol will play a major role in your testing they tend to build up and release all at once. Also the time of night you eat will also play havoc on your BS. try cutting down on the sugar subs and the time you eat you may have a very slow motabolism eat earlier and test perhaps three hours after you eat.

jimmuel 2011-10-28 15:43:28 -0500 Report

thanks lifedriver,I only use 3 sweetners in the morning with my 3 cups of coffee,then I drink tea the rest of the day.no sugar just plain tea,I'll try eating sooner then I normally do.Im willing to try anything at this piont to get my BS lower,thanks agine for your advice

ShellyLargent 2011-10-27 13:06:50 -0500 Report

You might be experiencing a little bit of a dawn phenomenon (http://www.mayoclinic.com/health/dawn-effect/...). Or it could be that what you're eating at dinner and/or nighttime snack is taking a little longer to metabolize and hit your blood stream. I found that if I ate anything after 8PM, I'd have horrible nighttime numbers.

I take an NpH insulin twice a day, once in the AM and once before bed. I've had to adjust the exact time of my PM NpH to cover any nighttime spikes. Show your doctor your nighttime high trend and he might be able to give some suggestions.

jimmuel 2011-10-27 17:41:04 -0500 Report

thanks for the reply,I dont eat anything after 7 pm an I take my meds an lantus inselin at 11pm.my doctor said just take my humalin inseline on a sliding scale with my bed time meds if needed,I'll try your advice.I only allow 30 carbs a meal.maybe im miss counting them

momoftype1 2011-10-27 13:04:12 -0500 Report

anytime my daughter takes otc meds she spikes up. We have even tried to use the sugar free liquids and some of the pills with the same result. The doc said it is ingredients in the cold/flu meds, combined with the body trying to fight the cold and raising the bs as well.

MichaelJ58 2011-10-27 12:59:19 -0500 Report

know how you feel I too have had this happen to me,but what i do is keep a close eye on what and when I'm eating and keep checking my BS

jimmuel 2011-10-27 17:56:12 -0500 Report

thanks for your reply,I try not to eat anything after 7pm an check my BS 8am,12pm,6pm,11pm unless I think my BS is running high or low,thanks agine for your reply

Next Discussion: Planning helps »